Well.....I had my Cryoablation yesterday ! The procedure took 2 hours......I had local anaesthetic for the groin, and the 2 sedatives, Midazolam and Fentanyl in the cannula, which were supposed to make me a bit woozy but relaxed, so I didn’t fidget !
Unfortunately, those sedatives completely knocked me out, my BP plummeted, and my heart stopped for an instant, and my EP says I was “completely unresponsive “ ! They had to give me something to restore it and get my BP back to normal ! The next thing I knew, was she was rubbing a cold flannel or something on my face , and she was talking to me.....I didn’t know where I was , or what had happened !! She says I had a very bad reaction to those 2 drugs 😱
The ablation was then completed as normal thank goodness !
I then had to flat and still for 6 hours in Recovery, before being moved to the Coronary Care ward.....two of the nurses took it in turns to press extremely hard on the dressing on the groin wound, to aid the recovery of that area.
After the 6 hours were up, I was encouraged to get up and go to the loo.....easier said then done 🙄
Had a rubbish nights sleep.....the EP decided it was best if I was kept in overnight, in the light of what happened during the procedure .....I was constantly being monitored as you would expect.
My EP has put it down on my records about the Midazolam and Fentanyl, so that I won’t be administered those in future procedures.
I was discharged this afternoon Thursday Oct 15th.
I’ve been warned that I may still have some AF episodes while the heart is healing and the scar tissue is forming . I will have a follow-up appt in 3 months time. If my AF has successfully been controlled as a result of the ablation, my EP says it may be possible for me to stop taking the Sotalol.
However, I will be continuing with the Apixaban for the next 3 months at the very least, as the stroke risk still remains and as already acknowledged by so many wise people on here.....I am happy to stay on the medication indefinitely anyway .
I hope the warts-and-all bits of my post don’t frighten anyone .....I just want to be honest .
My road to recovery starts now ......I will be taking it slowly 😊